Alert archive / Illinois / Flash Flood Warnings in 2025
Flash Flood Warning 20, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 30, 2025, 9:15 PM CDT for Fayette County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2025, 9:15 PM CDT (02:15 UTC)
- Expired
- Jul 1, 2025, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Fayette County, IL
The radar
The Lincoln radar (KILX), 124 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 969 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.1
The text
As transmitted.
215
WGUS53 KLSX 010215
FFWLSX
ILC051-010515-
/O.NEW.KLSX.FF.W.0020.250701T0215Z-250701T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
915 PM CDT Mon Jun 30 2025
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Fayette County in south central Illinois...
* Until 1215 AM CDT.
* At 915 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Vandalia, St. Elmo, Ramsey, Brownstown, Shobonier, Wrights Corner,
Avena, Pittsburg, Shafter, Bingham, Hagerstown, Bayle City, St.
James and Loogootee.
This includes the following State Parks...
Ramsey Lake State Park.
This includes Interstate 70 in Illinois between exits 61 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3921 8881 3918 8924 3882 8925 3890 8882
FLASH FLOOD...RADAR INDICATED
$$
Carney1 follow-up statement
342 WGUS73 KLSX 010510 FFSLSX Flash Flood Statement National Weather Service St Louis MO 1210 AM CDT Tue Jul 1 2025 ILC051-010520- /O.EXP.KLSX.FF.W.0020.000000T0000Z-250701T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Fayette IL- 1210 AM CDT Tue Jul 1 2025 ...FLASH FLOOD WARNING WILL EXPIRE AT 1215 AM CDT EARLY THIS MORNING FOR FAYETTE COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. && LAT...LON 3921 8881 3918 8924 3882 8925 3890 8882 $$ Elmore
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 6:33 PM CDT, 2 hours 42 minutes earlier. Its key messages:
- Scattered to numerous showers and thunderstorms are expected across portions of the area this evening. A few thunderstorms could be capable of damaging winds.
- Drier and seasonable conditions area expected Tuesday through Wednesday, followed by a return to heat and humidity on 4th of July into the holiday weekend.
Area forecast discussion, Jun 30, 6:33 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 633 PM CDT Mon Jun 30 2025 .KEY MESSAGES... - Scattered to numerous showers and thunderstorms are expected across portions of the area this evening. A few thunderstorms could be capable of damaging winds. - Drier and seasonable conditions area expected Tuesday through Wednesday, followed by a return to heat and humidity on 4th of July into the holiday weekend. && .SHORT TERM... (Through Late Tuesday Night) Issued at 220 PM CDT Mon Jun 30 2025 An upper-level trough is evident on water vapor imagery just upstream of the Mid-Mississippi River Valley, which is accompanied by a southeastward-advancing cold front extending through northeastern to west-central MO according to 19z surface observations. Ahead of this front, scattering/clearing of clouds has been most prominent along/east of the Mississippi River allowing 1000 to 2000 J/kg of MLCAPE to develop. However, modest low and mid- level lapse rates and deep-layer wind shear around 20 kt will limit the intensity and overall organization of thunderstorms to only support sporadic microbursts with damaging winds with the threat locally greater where there is higher instability. The latest CAMs support thunderstorms largely initiating along the cold front across north-central MO and west-central IL late this afternoon as the trough arrives, but there also other mesoscale boundaries present that cannot be ruled out as points of initiation including one across east-central/southeastern MO from earlier showers and thunderstorms. As thunderstorms propagate southeastward through the CWA this evening, they could aggregate into loosely organized multicell clusters, leading to higher coverage. Showers and thunderstorms will not exit entirely until the cold front clears the area tonight but the severe threat will be decreasing after sunset. Deep northwesterly flow will usher a drier and cooler airmass into the region late tonight through Tuesday beneath mid-level height rises/subsidence. High temperatures will be similar or slightly cooler on Tuesday compared to today and in the 80s F with less cloud cover, despite 850-hPa temperatures around 4 C cooler. A more significant change will be lower dewpoints in the 60s F. Pfahler && .LONG TERM... (Wednesday through Next Monday) Issued at 220 PM CDT Mon Jun 30 2025 Northwesterly flow will remain dominant through Wednesday and Thursday while an upper-level ridge crosses the Great Plains. This pattern will maintain predominantly dry conditions through this timeperiod accompanied by a gradual warming of temperatures as low- level flow becomes increasingly southwesterly or southerly and induces WAA in the wake of a low-level ridge that could also support patchy river valley fog Wednesday morning. Accordingly, NBM probabilities of high temperatures in the 90s F also increase to 50 to 80 percent across much of the CWA with highest probabilities in the St. Louis metro. Global model guidance are in agreement that the upper-level ridge will be positioned over the Mid-Mississippi River Valley on Friday/4th of July with continued warming of temperatures and additionally a return of higher dewpoints. However, there is disagreement on how quickly or even if the ridge deamplifies subsequently over the weekend as multiple shortwave troughs arrive from upstream, influencing the longevity of hot and humid conditions through the weekend that have to contend with clouds and increase probabilities of showers and thunderstorms. That being said, even with the stronger ridge, at least diurnal, isolated showers and thunderstorms are favored with the hot and moist airmass. The majority of the NBM temperature distribution has high temperatures in the 90s F Friday through Saturday with spread increasing by Sunday as the 75th percentile remains steady and the 25th percent cools closer to average. With these temperatures and higher dewpoints, heat index values of 100+ F could be achieved, but global ensemble model probabilities of these values are 10 to 30 percent Friday and Saturday with the caveat that these probabilities are underdone by the inability of the membership to fully capture peak heating among other factors. Pfahler && .AVIATION... (For the 00z TAFs through 00z Tuesday Evening) Issued at 625 PM CDT Mon Jun 30 2025 Showers and scattered thunderstorms will continue to move east across the area, affecting UIN/COU/JEF through 02Z and STL/CPS/SUS through 03Z. Any of the heavier showers and thunderstorms will be capable of producing MVFR/possible IFR ceilings and visibilities. Then dry and VFR conditions are expected the rest of the period as a cold front will move southeast of the terminals by late this evening. Winds are expected to stay below 10 knots outside of thunderstorms. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 30, 2:23 PM CDT, 6 hours 52 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 223 PM CDT Mon Jun 30 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011930- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 223 PM CDT Mon Jun 30 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely this evening. A few thunderstorms could be capable of damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance of thunderstorms over parts of the region Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Pfahler
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:04 PM CDT | Areal Flood Advisory | LSX | Bond, Clinton, Fayette, Marion, Saint Clair, Washington | 3 hr |
| Jun 30, 10:40 PM CDT | Areal Flood Advisory | LSX | Bond, Clinton, Marion, Washington | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.